Maybe I want to rephrase the question as Is it OK to have low dose seroquel as a sleeping aid.All answers are welcome
I did speak to my psychiatrist about just that issue and he expressed concern because of the risk of tardive. That is unless the sleep issue it is being used to help is specifically mood related and the Seroquel is adjusting that. But every psychiatrist makes their own decision. Rozerem is one good option that I have used from time to time.
Thanks.I think my sleep problems are related to Risperdal and Xanax withdrawal reactions.My sleep problems began in October first week when my Psychiatrist start tapering me off Risperidone from September and it has gradually worsened as the dose was further reduced.Now I am off the Risperdal and mood wise I am OK.On my request my Psychiatrist has further slowed the tapering of Xanax.I am meeting him on 26th and will ask him for a sleeping aid like Ambien.
I am not sure how long Seroquel would work as a sleep aid. I found it sedating when I first started using it, but now I take 700mg each day and it doesn't make me sleepy at all.
I am taking Serquel for anxiety/depression. It is severe anxiety and this is the only reason I take this drug. The anxiety currently outweighs the concerns of the side effects of the Seroquel (and there are many side effects). This drug is a strong atypical anti-psychotic. It is usually used for BP1&2, and Schizophrenia symptoms. I am not a doc but I do not understand why a doc is prescribing this for a sleep aid. Also I have been on this for 1.5 weeks...the sedative effect is already wearing off in the evening...as jude2008 mentioned.
I have never taken any drugs for sleep (other than valerian, passionflower etc). But there has to be better sleep aids than Seroquel.
My psychiatrist told me that the sedative effect of seroquel peaks at 100mg and after that it wears off. I am on 600mg, and although it has worn off somewhat I still feel lethargic from it. It would not be top of my list of choices for a sleep aid, and I would certainly try other medications first.
I was prescribed Seroquil for a sleep-aid for a while, but it made me sleep forever and still be tired and apathetic the next day. I took Ambien for a couple years, but took myself off of it because I can get impulsive and overdose. Ambien is kind of addictive. I've always been interested in Lunesta since it's non-narcotic but my insurance wouldn't cover it. Have you tried over-the-counter sleep aids?
I haven't had Seroquil for bipolar, and I won't try it since it has such a sedative effect on me.
I took 12.5mg of Seroquel as a sleep aid but I HATED this medicine. It has so many more negative potential side effects than any other sleeping pill- the benefits are in no way worth the risks. I have bipolar/panic disorder and every time I took seroquel I had a massive panic attack, ate a lot, then slept for 12+ hours. The longest I have ever slept on seroquel is 72 hours straight... it will knock you out. It also makes you feel sluggish and lethargic throughout the day... not even my Dexedrine helped. I've tried ambien, trazodone, and risperdal for sleep but the best medicine I've found is klonopin.
I feel a little like the odd man out writing this. I have taken seroquel for years (100mg.) for sleep and have no trouble at all. In fact I feel worse if I don't take it. After a couple of days I just don't sleep. I also take a 25mg. dose as needed to help with my panic attacks, and anxiety.
I am currently on Seraquel, off label, for bipolar 2/mood disorder and anxiety. 150 mg. I take it at night but not for sleep. I have been on it for some months now along with lamictal, celexa and klonopin ( 1 mg tid). The grogginess never went away so I asked to taper down. Well he cut my dose to 75 mg, and the anxiety ( in the am) is horrible. I am going to go back up to my old dose ( he had said I could do that if anxiety came back). I read so much on here about people taking it for sleep but wonder if anyone takes it for anxiety. Thanks.
it started at that..then he raised it to 200 xr for deppreshion..made me foggy and tired alot..not a very good med..i gained 90 pounds then lost it when came off it..
im on 50mg of seroquel, i was on a higher dose but im phasing it out now. i didnt think it made a difference to my sleeping pattern but a few nights i forgot to take it and i couldnt sleep a wink! my muscles were tight and i was wide awake. i dont like taking medication and it scares me a little how such a small dose can effect my body.
i am a 53 yr old woman. my doctor put me on serequel (1-200 mg for sleep and 25 mg as needed for panic. well after 6 yrs and 150 pounds later my new doctor took me of it. i loved it for sleep, but became morbidly obese. i'm trying klonapin now but .05 mgs do not work. any suggestions?
Yes one option that works for some people is Rozerem which is an fda approved medication that is a sleep aid that works like melatonin to adjust the sleep cycle and is safe and non addictive. You could ask your doctor if that is an option.
I had been on Seroquel 600mg for insomnia. I have stopped taking it as I have a number of nerve problems that I think were caused by this drug.
You will gain weight. 20 minutes after taking it an I could eat forever and still be hungry
I have noticed Seroquel sleep affect is not lasting as long as it did previously.
50 mgs will induce a heavy sleep but after 3 yrs. of taking it sleep duration is not as affected---immunity??
I want to make an important view. Since I started getting out more especially Aqua fitness at a slow pace and NOT napping in the afternoon I am down from 150 mgs to 25 mgs now.
We have to PUSH Hard with clinical depression--even if getting out the front door seems soooo difficult-Do it
Better than laying in bed all day. I known how hard it is to get going but think of the alternative.???
If you push to keep going you will sleep better and be more able to go to a lower dosage, which will enable you to try a different sleeping pill as sleep is important when dealing with depression.
Talk to your Dr. but it is YOU who must take good good care of yourself.